Texas, 2007Lightning Strikes in Texas, June 5, 2007
June 5, 2007 · NWS HGX · 2 events in 2 counties and zones
Early morning isolated thunderstorms developed and moved northeast across coastal Matagorda County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning isolated thunderstorms developed and moved northeast across coastal Matagorda County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 5, 6:51 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 5, 6:51 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
751 AM CDT TUE JUN 5 2007
.DISCUSSION...
LOOKS LIKE THE QUIET WX WILL START ABOUT A DAY AHEAD OF SCHEDULE.
ONE LAST S/WV MOVING DOWN THE NWLY FLOW ALOFT SHOULD MISS THE CWA
(HEADING MORE TOWARD THE LOWER TX COAST BY THIS AFTN). THEREAFTER
A MORE ZONAL FLOW TO GIVE WAY TO THE UPPER RIDGE BUILDING IN FROM
THE EAST. THIS FEATURE TO PUT THE KIBOSH ON PCPN CHANCES FOR WHAT
APPEARS TO BE THE NEAR FUTURE (OR AT LEAST THROUGH THIS WEEKEND).
GLS HINTING AT SOME LOW/WIDESPREAD QPFS ON FRI...BUT WITH PROGGED
HEIGHTS/THICKNESSES WILL OPT TO KEEP THINGS DRY. AS SUCH THE MAIN
FCST PROBLEM THESE NEXT SEVERAL DAYS WILL BE THE HEAT/HIGHISH RHS
AS THE ONSHORE FLOW DEEPENS. EXTENDED GUIDANCE STILL GOING WITH A
CHANGE IN THE PATTERN EARLY NEXT WEEK (AOA TUE/WED) AS A WEAKNESS
DEVELOPS IN THE RIDGE ALOFT OVER THE REGION. THIS SHOULD OPEN THE
GULF FURTHER FOR THE MID/END OF NEXT WEEK. 41
&&
.MARINE...
SQUALL LINE MOVING INTO THE COASTAL BEND AND SOUTH TEXAS MIGHT GRAZE
THE EXTREME SOUTHWEST WATERS THIS MORNING. HAVE GONE ON THE DRY SIDE
AND HELD OFF ANY MENTION OF STORMS ON THE WATER.
SOUTHWESTERLY FLOW TO COME AROUND TO THE SOUTH BY WEDNESDAY MORNING
THEN INCREASE AS LLJ INTENSIFIES OVER TX. SCECS LOOK LIKELY BY
THURSDAY AND SCA MAY BE NEEDED AS SEAS BUILD. GRADIENTS RELAX A BIT
MONDAY.
45
&&
.AVIATION...
STORMS WAY OFF TO THE SOUTHWEST OF THE TERMINALS AND MOVING
SOUTHEAST WITH SFC GUSTS IN EXCESS OF 50 MPH. HAVE PARED BACK
MENTION OF VCTS AND JUST HAVE SOME CB MENTIONED WHERE THE SEABREEZE
AND W/NW FLOW MEET UP...IAH/HOU..SGR LATE MORNING THROUGH MID
AFTERNOON. VFR FOLLOWS...SOME PATCHY BR/1500FT AFTER 09Z.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 91 72 94 76 94 / 10 10 10 10 10
HOUSTON (IAH) 92 73 93 77 93 / 10 10 10 10 10
GALVESTON (GLS) 88 77 88 80 88 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...41
Hazardous weather outlook, Jun 5, 5:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
620 AM CDT TUE JUN 5 2007
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-061130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
620 AM CDT TUE JUN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Matagorda
- When
- June 5, 8:00 AM CST
- Where
- Matagorda County, 10 mi SW of Matagorda
- Injuries
- 1 direct, 0 indirect
- Reported by
- Public
- Coordinates
- 28.598, -96.067
A 52 year old male was struck by lightning and injured while lying on the beach a few miles southwest of the Colorado River mouth.
Lightning, Brazoria
- When
- June 5, 11:55 AM CST
- Where
- Brazoria County, Lake Jackson
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 29.050, -95.450
Lightning struck a home on the 200 block of Peppermint Drive casing a fire. The home was saved with significant roof and upstairs interior burn damage and some lower floor water damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 5, 2007$2.6 million · 61 kt wind · 8 events
- Hail and Damaging Winds in Georgia, June 5, 2007$750,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$146,000 · 1.25 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 5, 2007$182,000 · 1.5 in hail · 13 events
- Hail and Damaging Winds in New Hampshire, June 5, 20071.75 in hail · 58 events
- Hail and Damaging Winds in South Carolina, June 5, 2007$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$60,000 · 2.75 in hail · 17 events
- Lightning Strike in Virginia, June 5, 2007$98,000 · 1 event
- Lightning Strike in California, June 5, 2007$80,000 · 1 event
- Hail and Damaging Winds in Georgia, June 5, 2007$53,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 5, 2007$51,000 · 1.75 in hail · 4 events
- Wildfire in California, June 5, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36228, 39079.